Alert archive / Pennsylvania / Flash Flood Warnings in 2003
Flash Flood Warning 50, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jun 13, 2003, 10:58 PM EDT for Armstrong County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2003, 10:58 PM EDT (02:58 UTC)
- Expired
- Jun 14, 2003, 2:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Armstrong County, PA
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 3.0 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 505 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 733 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 140300 FFWPBZ PAC005-140600- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 1058 PM EDT FRI JUN 13 2003 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... ARMSTRONG COUNTY IN PENNSYLVANIA * UNTIL 200 AM EDT * AT 1058 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED SUSTAINED HEAVY RAINFALL BETWEEN PARKER AND BRADYS BEND. LOCAL STREAMS WILL LIKELY OVERFLOW THEIR BANKS. * OTHER LOCATIONS IN THE WARNING INCLUDE...BRADYS BEND AND PARKER... <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 10:45 PM EDT, 13 minutes earlier.
Area forecast discussion, Jun 13, 10:45 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 1045 PM EDT FRI JUN 13 2003 ISSUING AN UPDATE TO ISSUE FFA. THIS WATCH WILL BE FOR THOSE AREAS THAT ARE NOW SEEING HEAVY RAIN AND THOSE WHICH RECEIVED HEAVY RAIN YESTERDAY. WITH CURRENT SLOW MOVING...TRAINING CELLS WITH HIGH PCPN RATES...IT WILL NOT TAKE MUCH FOR ADDITIONAL FLOODING. .PBZ... MD...NONE. OH...NONE. PA...FFA TIL 10AM FOR PAZ007>009-013>016-022 WV...NONE
Hazardous weather outlook, Jun 13, 3:30 PM EDT, 7 hours 28 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-140200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 330 PM EDT FRI JUN 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY SHOWERS AND THUNDERSTORMS ARE DEVELOPING ONCE AGAIN ACROSS THE AREA TODAY. THERE IS A POSSIBILITY THAT THESE STORMS COULD PRODUCE RAIN HEAVY ENOUGH TO CAUSE FLOODING. BECAUSE OF THIS...A FLOOD WATCH IS IN EFFECT INTO THIS EVENING FOR ALL OF WESTERN PENNSYLVANIA... ...THE NORTHERN PANHANDLE OF WEST VIRGINIA...AND PORTIONS OF NORTHERN WEST VIRGINIA...AND GARRETT COUNTY MARYLAND. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Jun 13, 5:48 PM EDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
548 PM EDT FRI JUN 13 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0540 PM 0.5E CARNEGIE PA TORNADO
06/12/03 ALLEGHENY F0 TORNADO. MAXIMUM
ESTIMATED WINDS OF 70 MPH.
PATH LENGTH OF 3.5 MILES.
PATH WIDTH OF 50 YDS.Special weather statement, Jun 13, 10:15 PM EDT, 43 minutes before
PAZ013-140215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1015 PM EDT FRI JUN 13 2003 ...HEAVY RAIN MAY CAUSE LOCAL FLOODING... SEVERAL CLUSTERS OF THUNDERSTORMS WILL MOVE ACROSS THE AREA THROUGH 1130 PM. THE HEAVIEST RAINFALL WILL OCCUR ALONG AN AXIS FROM NORTH OF BESSEMER TO EAST OF NEW CASTLE. SOME AREAS MAY EXPERIENCE MORE THAN ONE PERIOD OF RAINFALL. THIS MAY BRING LOCAL CREEKS NEAR BANKFUL. SUSTAINED HEAVY RAINFALL MAY REQUIRE A FLASH FLOOD WARNING. RESIDENTS SHOULD PAY ATTENTION TO THE WEATHER AND BE PREPARED TO ACT...SHOULD A WARNING BE ISSUED. BE ESPECIALLY CAREFUL AT NIGHT...ESPECIALLY WHEN DRIVING.
Local storm report, Jun 13, 10:56 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
1056 PM EDT FRI JUN 13 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1050 PM NEW CASTLE PA FLASH FLOODS
06/13/03 LAWRENCE NUMEROUS ROADS CLOSED DUE
TO FLOODING.REPORTED BY
EMERGENCY MANAGEMENT
1052 PM EAST BROOK PA FLASH FLOODS
06/13/03 LAWRENCE ROADS CLOSED DUE TO
FLOODING.REPORTED BY
EMERGENCY MANAGEMENTThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 10:21 PM EDT | Flash Flood Warning | PBZ | Lawrence | 3 hr |
| Jun 13, 10:30 PM EDT | Flash Flood Warning | PBZ | Butler | 3 hr |
| Jun 14, 1:15 AM EDT | Flash Flood Warning | PBZ | Lawrence | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.